View Full Version : Question about Adderall


JaysTrees
03-31-14, 04:59 PM
I've been prescribed Adderall since January
On Friday, I took 120mg throughout the day, was able to maintain focus all throughout the day, but did not go to sleep til 4 in the morning.
On Saturday, I took 60 mg throughout the day. Again, focus maintained, all is well.
On Sunday, I took a 30mg in the morning, then I took a 30 at 4:30 and another at 7:30
About an hour after taking the 3rd dosage that day, I felt the 2nd one begin to ware off. I thought the 3rd dose would kick in and get me goin again, but nope. I didn't feel a damn thing. I didn't sleep that night, but by choice rather than insomnia. I couldve slept if I wanted to
(today) Monday morning, take 2 30mg Adderall before my classes
Literally felt nothing. Maybe a little energy 'boost', but other than that, no focus, nothing.
As a result I have a bunch of school work I need to get done. However, I fear I will waste another pill by taking it and it doing nothing. Did I go to too high of doses and completely set my tolerance out of whack? I've had pretty good tolerance built up already, but did I stupidly make myself exceedingly more tolerant to it?
Is the reason for the 2 not working this morning due to a lack of sleep?

I'm not here to be scolded for taking this much, rather than given an accurate hypothesis as to why this happened.

Thanks to anyone who reads

namazu
03-31-14, 10:08 PM
What dose are you prescribed (and is it instant-release or XR)?

Is this the only time you've played around with the dose, or is it something you do often?

Lack of sleep (both acute, from one-time all-nighters, and chronic, from too many late nights) can indeed increase your ADHD symptoms, decrease your ability to deal with them, and make it seem as though your medication isn't working.

Stimulants are effective at increasing wakefulness in the short term for many people, but eventually the exhaustion will catch up with you, even if you keep taking them.

Get some good nights' sleep and then see how you feel with your prescribed dose -- being well-rested (and well-hydrated, and well-nourished) may make the difference between being able to function and feeling like the meds are useless.

Raising your dose too high can lead to increased tolerance or seeming lack of efficacy at regular doses. It's unlikely that a one-time slip up of this magnitude would "fry your brain" for life, but high doses, and also the inconsistency from day to day in the amount of medication you're feeding your brain, can really set you on a path to problems.

(It also makes you run out of meds early, so you'll be stuck unmedicated whether or not you want to be.)

Have you talked to your doc about the tolerance issue? The doc may have suggestions for figuring out whether or not the dose remains effective, or whether a dose increase or medication change might be warranted.

But my first suggestion would be to go back to your prescribed dose, and stick to that for at least a couple of weeks while focusing on regular sleeping and eating patterns to see if that gets you back to normal.

sarahsweets
04-01-14, 04:27 AM
If you are taking more than prescribed or adjusting your meds on your own then this is a sign of stimulant abuse. I am not saying you are an addict, abuse of meds and playing around with your dose are two different things; its the behavior that determines if you are addicted. Whats your take on it?